Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 213, NWS Louisville, KY

June 23, 2016Adair County, Green County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 23, 2016, 7:32 PM CDT for Adair County, Green County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2016, 7:32 PM CDT (00:32 UTC)
Expired
Jun 23, 2016, 8:00 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, KY, Green County, KY

The radar

The Louisville radar (KLVX), 106 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:24 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

587 
WUUS53 KLMK 240032
SVRLMK
KYC001-087-240100-
/O.NEW.KLMK.SV.W.0213.160624T0032Z-160624T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM CDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREEN COUNTY IN CENTRAL KENTUCKY...
  CENTRAL ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 800 PM CDT

* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  COLUMBIA...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...FLATWOOD...MONTPELIER...BLISS...PICKETT...KEMP...GARLIN...
  ABSHER...MELL AND MOUNT GILEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3710 8553 3711 8553 3711 8555 3713 8558
      3724 8539 3722 8541 3722 8537 3719 8535
      3722 8532 3710 8511 3705 8515 3693 8527
TIME...MOT...LOC 0031Z 304DEG 27KT 3712 8545 

HAIL...0.75IN
WIND...60MPH
 
$$

SCHOETTMER
2 follow-up statements
040 
WWUS53 KLMK 240053
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 PM CDT THU JUN 23 2016

KYC001-087-240100-
/O.CON.KLMK.SV.W.0213.000000T0000Z-160624T0100Z/
GREEN KY-ADAIR KY-
753 PM CDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN GREEN AND CENTRAL ADAIR COUNTIES...

AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBIA...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...FLATWOOD...MONTPELIER...BLISS...PICKETT...KEMP...GARLIN...ABSHER...
MELL AND MOUNT GILEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3710 8553 3711 8553 3711 8555 3713 8558
      3718 8537 3719 8535 3720 8534 3721 8530
      3710 8511 3705 8515 3693 8527
TIME...MOT...LOC 0053Z 304DEG 27KT 3703 8527 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
474 
WWUS53 KLMK 240102
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 PM CDT THU JUN 23 2016

KYC001-087-240112-
/O.EXP.KLMK.SV.W.0213.000000T0000Z-160624T0100Z/
GREEN KY-ADAIR KY-
802 PM CDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN AND CENTRAL
ADAIR COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXPIRED
HOWEVER A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED AS SEVERE
STORMS REMAIN IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL KENTUCKY.

LAT...LON 3710 8553 3711 8553 3711 8555 3713 8558
      3718 8537 3719 8535 3720 8534 3721 8530
      3710 8511 3705 8515 3693 8527
TIME...MOT...LOC 0100Z 304DEG 27KT 3703 8527 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:03 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 23, 6:03 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
703 PM EDT THU JUN 23 2016

...Aviation Forecast Discussion Updated...

...Mesoscale Forecast Update...
Issued at 626 PM EDT Thu Jun 23 2016

Strong to severe convection continues to push east-southeast across
north-Central and east-central Kentucky this evening.  Strongest
storms are now south of metro Louisville and will affect areas such
as Bardstown, Harrodsburg, Danville, Richmond, and Lancaster.
Torrential rainfall, wind gusts in excess of 55 MPH, and small hail
will be possible with this activity as it pushes SE.  1-1.5 inches
of rainfall will also be possible with this activity.

Cold pool outflow boundary is pushing SW across Hardin and Meade
counties.  This outflow will intersect and most likely enhance east-
west oriented convection that is rapidly developing across
Breckinridge and Grayson counties.  Very strong storms are currently
moving through the Rough River Lake area and these storms will
affect the Nolin River Lake area in eastern Grayson county within
the next hour.

In general, convection is likely to remain north of the
Cumberland/Nunn Parkway through the next couple of hours.  Main
forecast question is whether a significant cold pool will develop
and allow storms to push more southward with time.  Atmosphere out
ahead of all this activity remains virtually untapped and unstable.
So convection strength should be maintained for the next several
hours.

.SHORT TERM (Now through Friday Night)...
Issued at 351 PM EDT Thu Jun 23 2016

...ROUND OF SEVERE WEATHER EXPECTED THIS EVENING...

Early afternoon satellite imagery reveals partly to mostly sunny
skies across the region.  Convection along a frontal boundary has
rapidly developed over the last hour or so.  The atmosphere is
highly unstable this afternoon with CAPE readings in the 3-4K J/Kg
range and LI's dipping down into the -8 to -10 deg C range.  We
still do have a slight cap, although very weak at this point, across
much of north-central KY as evidenced by AMDAR soundings out of
KSDF.  As we continue to heat up over the next few hours, we'll
remove that cap/inversion and continued upscale growth of convection
along the boundary will continue.

Overall kinematic and thermodynamic profiles across the western
2/3rds of our region are suggestive of severe weather with damaging
winds and large hail being the primary threats.  High PWATs of
greater than 2 inches combined with the instability will also allow
these storms to load up on precip leading to the possibility of
damaging downbursts.  In areas along and east of I-65 and along and
north of I-64, bulk shear values increase a bit as one heads north
and east.  Model proximity soundings in these areas show a bit more
of directional shear.  Thus, a threat of an isolated tornado or two
can not be ruled out.

Coordination calls with SPC have yielded two watch boxes in our
area.  The first is a Tornado Watch that is in effect for our far
eastern Bluegrass counties.  This is an area characterized by an
unstable atmosphere and higher values of speed and directional
shear.  Further west a Severe Thunderstorm Watch has been issued for
the remainder of the CWA.  Primary hazards out in this area are
damaging winds, large hail, and torrential rainfall.  However, an
isolated tornado can not be ruled out given that we do have some
weaker shear in the area.  Torrential rainfall will be possible with
the storms as PWAT values are over 2 inches.  The progressive nature
of the storms look to limit the flash flood threat.  However, areas
that receive repeated rainfall episodes could see some localized
flooding.

In terms of sensible weather, line of storms across southern Indiana
will continue to develop and drop southward into KY late this
afternoon and evening.  They will likely impact the Louisville metro
area over the next 60-90 minutes and then into the Lexington metro
area between 500-700 PM eastern time.  We expect the storms to drop
east-southeast through the evening.  Should we get a cold pool to
develop, then these storms will translate south and east at a faster
rate.  The storms should make it into southern KY by mid-late
evening before weakening.  Temperatures this afternoon will remain in
the lower 90s and then cool into the upper 70s to the lower 80s
after the storms pass.  Some temperature recovery may occur after
the storms, but overnight temps are expected to bottom out in the
upper 60s to the lower 70s.

Drier and more tranquil weather are expected for Friday and Friday
night.  Highs Friday should warm into the upper 80s with overnight
lows in the mid-upper 60s.

.LONG TERM (Saturday through Thursday)...
Issued at 325 PM EDT Thu Jun 23 2016

An upper level ridge will try and build into the region over the
weekend.  However, the ridge will not last all that long as a strong
mid-level trough axis will swing across the northern US and knock
the ridge back down to our south and southwest.   This trough axis
will likely amplify and carve out a deeper eastern US trough while
shifting the core of the upper level ridge back to the west.  In
this case, the Ohio Valley will remain in a northwesterly flow
pattern aloft and will have to be vigilant of perturbations that
ride down through the flow aloft which could bring multiple rounds
of convection to the region by mid to late week.

In terms of sensible weather, mainly dry conditions are expected
Saturday and Saturday night.  We'll see a chance of storms Sunday
and into Monday as a cold front crosses the region.  A brief break
of dry weather is likely for Tuesday and Wednesday before the first
of several mid-level perturbations move toward the region. We should
note that these perturbations are very difficult to predict, even in
short range modeling, so confidence out toward the end of the period
is pretty close to climatology at this point.

The extended will start off warm with highs in the upper 80s to the
lower 90s for Saturday and Sunday.  Overnight lows will range from
the upper 60s to the lower 70s.  Temperatures will come down a bit
for Monday and Tuesday with highs mainly in the mid-upper 80s. Lower
to middle 80s will be the rule for Wednesday and Thursday. Overnight
lows in the lower to middle 60s are expected for Wed/Thur mornings.

&&

.AVIATION (00Z TAF Update)...
Issued at 701 PM EDT Thu Jun 23 2016

Main complex of storms has dropped south of SDF/LEX and threat there
is largely over for the evening. A second line of isolated showers
may brush the TAF sites between 00-02z but chances of organized
storms are low. At BWG, bulk of remaining storms will slide
east/southeast of the area but will remain in the vicinity.

For tonight, low-level moisture and recent rainfall at SDF/LEX may
bring a period of fog and/or stratus between 09-13z overnight. Some
of this may occur at BWG as well. Winds are expected to lighten up
overnight. Hi-res models are showing best fog chances to be
across southern Indiana and northern Kentucky around SDF.

Beyond that, expect VFR conditions at all TAF sites with generally
northwest winds 8 to 10 kts.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Mesoscale......MJ
Short Term.....MJ
Long Term......MJ
Aviation.......ZT
Hazardous weather outlook, Jun 23, 2:58 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT THU JUN 23 2016

INZ076>079-083-084-089>092-KYZ023>035-038>040-045>048-053>056-
061>067-070>078-081-082-242000-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-BUTLER-EDMONSON-
HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-
MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...MORGANTOWN...
BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
358 PM EDT THU JUN 23 2016 /258 PM CDT THU JUN 23 2016/

...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN
PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND THEN DROP
SOUTHWARD THROUGH THE OUTLOOK AREA THIS EVENING. TORRENTIAL
RAINFALL, DAMAGING WINDS, AND INTENSE LIGHTNING WILL BE POSSIBLE
WITH ANY OF THE STORMS. AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...MAINLY IN AREAS NORTH OF INTERSTATE 64. THE STORMS
WILL SPREAD INTO SOUTHERN KENTUCKY THIS EVENING AND TAPER OFF
OVERNIGHT.

THE HOT AND HUMID AIR MASS IN PLACE WILL CAUSE HEAT INDEX
READINGS TO RISE INTO THE 100 TO 105 DEGREE RANGE THIS
AFTERNOON...ESPECIALLY SOUTH OF THE OHIO RIVER AND WEST OF I-65.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. THE
BEST CHANCE FOR THE MOST ORGANIZED ACTIVITY APPEARS TO BE ON
MONDAY AND MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ036-037-041>043-049-057-242000-
SCOTT-HARRISON-FAYETTE-BOURBON-NICHOLAS-CLARK-MADISON-
INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LEXINGTON...
PARIS...CARLISLE...WINCHESTER...RICHMOND
358 PM EDT THU JUN 23 2016

...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLUEGRASS
REGION OF CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN
PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND THEN DROP
SOUTHWARD THROUGH THE OUTLOOK AREA THIS EVENING. TORRENTIAL
RAINFALL, DAMAGING WINDS, AND INTENSE LIGHTNING WILL BE POSSIBLE
WITH ANY OF THE STORMS. AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...MAINLY IN AREAS NORTH OF INTERSTATE 64. THE STORMS
WILL SPREAD INTO SOUTHERN KENTUCKY THIS EVENING AND TAPER OFF
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. THE
BEST CHANCE FOR THE MOST ORGANIZED ACTIVITY APPEARS TO BE ON
MONDAY AND MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

In the hours before

Local storm report, Jun 23, 5:38 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             PLEASURE RIDGE PAR      38.16N 85.85W
06/23/2016  E1.00 INCH       JEFFERSON          KY   PUBLIC

            .

&&

KDW
Local storm report, Jun 23, 5:48 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     2 NW NAZARETH           37.85N 85.49W
06/23/2016                   NELSON             KY   PUBLIC

            TREE BLOCKING OLD NAZARETH ROAD.

&&

KDW
Local storm report, Jun 23, 6:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     LANCASTER               37.62N 84.58W
06/23/2016                   GARRARD            KY   PUBLIC

            TREE DOWN AT ELEMENTARY SCHOOL.

&&

SZAPPANOS
Special weather statement, Jun 23, 6:25 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT THU JUN 23 2016

KYZ024-027-028-053-063-240000-
HART-LARUE-HARDIN-GRAYSON-BRECKINRIDGE-
725 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HARDIN...EASTERN
GRAYSON...SOUTHEASTERN BRECKINRIDGE...SOUTHWESTERN LARUE AND
NORTHWESTERN HART COUNTIES...

AT 725 PM EDT/625 PM CDT/...A STRONG THUNDERSTORM WAS NEAR
LEITCHFIELD...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEITCHFIELD...CLARKSON...UPTON...SONORA...BONNIEVILLE...SADLER...ROYAL...
CENTERVIEW...WHITE MILLS JUNCTION AND PEONIA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3736 8641 3771 8631 3763 8576 3730 8580
TIME...MOT...LOC 2325Z 294DEG 23KT 3756 8631

SCHOETTMER
Special weather statement, Jun 23, 7:08 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 PM EDT THU JUN 23 2016

KYZ066-077-078-240045-
ADAIR-RUSSELL-CASEY-
808 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSSELL...SOUTHERN
CASEY AND NORTHEASTERN ADAIR COUNTIES...

AT 807 PM EDT/707 PM CDT/...A STRONG THUNDERSTORM WAS 7 MILES WEST OF
CAINS STORE...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTON...WARE...NEATSVILLE...DECATUR...RHEBER...ELLA...DUNNVILLE...SYCAMORE
FLAT...ABSHER AND DUNBAR HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3715 8532 3730 8517 3722 8475 3712 8490
      3705 8491 3702 8487 3700 8484 3701 8486
TIME...MOT...LOC 0007Z 292DEG 33KT 3716 8498

SCHOETTMER
Special weather statement, Jun 23, 7:13 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM CDT THU JUN 23 2016

KYZ063-064-240045-
HART-GREEN-
713 PM CDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT GREEN AND HART COUNTIES...

AT 713 PM CDT...A STRONG THUNDERSTORM WAS NEAR MUNFORDVILLE...MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBURG...MUNFORDVILLE...MONROE...BONNIEVILLE...SUMMERSVILLE...
ROWLETTS...RIDERS MILL...NEWT...DEFRIES AND PIERCE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3728 8611 3734 8608 3734 8607 3735 8607
      3735 8606 3736 8607 3739 8605 3739 8603
      3740 8602 3741 8604 3745 8602 3733 8545
      3729 8542 3713 8548
TIME...MOT...LOC 0013Z 292DEG 33KT 3734 8598

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:08 PM CDTSpecial Weather StatementLMKRussell37 min
Jun 23, 7:13 PM CDTSpecial Weather StatementLMKGreen, Hart32 min
Jun 23, 7:37 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart23 min
Jun 23, 8:01 PM CDTSevere Thunderstorm WarningLMKAdair, Russell29 min
Jun 23, 8:07 PM CDTSpecial Weather StatementLMKJefferson, Spencer23 min
Jun 23, 8:07 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Cumberland, Green, Metcalfe23 min
Jun 23, 8:16 PM CDTSpecial Weather StatementLMKButler, Edmonson29 min
Jun 23, 8:26 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren34 min
Jun 23, 8:28 PM CDTTornado WarningLMKBarren, Edmonson, Warren17 min
Jun 23, 8:30 PM CDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Metcalfe, Russell30 min
Jun 23, 9:00 PM CDTSevere Thunderstorm WarningLMKBullitt, Marion, Nelson, Spencer, Washington30 min
Jun 23, 9:04 PM CDTSpecial Weather StatementLMKAllen, Barren, Clinton, Cumberland, Edmonson, Metcalfe and 2 more26 min
Jun 23, 9:22 PM CDTSpecial Weather StatementLMKBreckinridge, Grayson23 min
Jun 23, 9:34 PM CDTSpecial Weather StatementLMKAllen, Barren, Clinton, Cumberland, Monroe, Simpson and 1 more56 min
Jun 23, 10:50 PM CDTSpecial Weather StatementLMKGrayson25 min
Jun 23, 11:11 PM CDTSpecial Weather StatementLMKButler, Edmonson34 min
Jun 23, 11:44 PM CDTSpecial Weather StatementLMKBarren, Edmonson, Warren31 min
Jun 24, 12:14 AM CDTSpecial Weather StatementLMKSimpson31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.